Had any Fraxel Repair complications after treatment?

  • Anoushka
  • 6 years ago

I am on day 11 of fraxel re pair. I have flown to Los Angles to see a leading dermatologist with one of the 2 machines here. My smile became non existent on Monday. Like a thin line, no lips, like a freak show. There is no movement in my cheeks, it is hard to eat properly. On Tuesday the Dr. told me it was just the edema fluid and that it would go away but it seems to be getting tighter and more lopsided. Do you have any idea what is going on and what I should do?

Comments (8)

With even the slightest chance I would not do fillers or botox until skin is Healed for months..Your skin is in an inflamed condition even if its not visible....And Botox and fillers warn against it..
  • Reply
Anoushka How have you healed? Did you find out what the complication was?
  • Reply
Doesn't it just make sense to have laser treatments done before Botox, or better yet, as a separate treatment? Botox migrates if you lie down, right? I would advise patients to separate the treatments.
  • Reply

Hi Anoushka,

Sorry to hear about your complication after the procedure. It is most difficult to diagnose what is going on without knowing your history, what settings you were treated at, how much Botox and where and when you received it, and then examining you. Certainly this is a complication that we have not heard of. It is possible to have a viral Bell's palsy. I have never heard of Botox migrating after laser treatment, and we have injected patients for years with Botox before the traditional CO2 laser treatments. I am confident that the laser cannot penetrate deep enough to damage your nerves as the maximum depth is 1.7mm. Antiviral medicines and steroids are possible treatment options to be discussed with your physicians. Please let us know about your progress. I have to believe that this is a temporary nerve problem that will hopefully resolve quickly.

Be well Anoushka. Dr. P

  • Reply
Anoushka--I am having similar problems although not as dramatic; however, my friend has almost identical complications after a fraxel and botox. Have yu seen any improvement? Do you have any recommendations for me? I do hope you are recovering and I look forward to your response.
  • Reply
Thank you ever so much for your comments. I traveled from Europe to see this particular doctor. He is quite well known and a dean at UCLA and has been at Cedar's Sinai for over 20 years and very well versed in Laser, though no one it seems has much experience with fraxel re:pair. I am his fourth patient as the machine is so new. I would never ever go to a "budget doctor" and fully appreciate your warnings. i am deeply concerned that I jumped the gun by trying this new technology so soon but everything I read made it seem very safe. There has been no improvement in my face and I do have a little bit of a problem eating, perhaps this is because the skin is tight. One side droops hideously and the other side is a bit higher. The problem came on day six, completely out of the blue. I believe neither side turned up at all then. I have feeling everywhere on my skin. Perhaps the slight problem with eating is, as my doctor says, caused by the ederma fluid, maybe there's imperceptable swelling still and it hasn't drained. I spoke with my doctor today who said that unless I had a stroke or suffered from viral Bell's palsy, then, as you say, the laser is most definitely not the problem. He said every person takes a different amount of time to heal and has different reactions and that I will make a full recovery. ( The botox was injected between my eyebrows and a bit at the side of the eyes, no where near the cheeks or mouth. He says this is absolutely not a problem) He stresses the ederma fluid is causing this and just to give it time. I do not understand why the ederma fluid drained so quickly from my eyes and is now doing this to the lower half of my face? He says it's a more complicated area. Do you think this is an accurate assessment? Kind regards, Anoushka
  • Reply

I have just come across a report of Botox migrating to the lower face after it was placed around the eyes when she got a nonablative resurfacing laser procedure 4 hours after her injections.  Typically, Botox is absorb within 2-3 hours, but in this case it wasn't and the edema from the procedure caused it to spread.  Perhaps this is the problem?

  • Reply
Anoushka How are you healing??
  • Reply